MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365978
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use of the bd microtainer® sst¿ amber the tube is clotting and hemolyzing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation and no issues were observed and all retention samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Hemolysis can be caused by many sources, including certain patient pathological conditions, improper specimen collection, specimen processing, and specimen transport.Specimen processing factors include vigorous mixing or shaking of the specimen, not allowing the specimen to clot for the recommended amount of time, prolonged contact of serum or plasma with cells, and exposure to excessive heat or cold.Finally, mechanical trauma and other adverse conditions during transport of tubes can result in hemolysis.Investigation conclusion: based on evaluation of the retain samples, no issues were observed and all retention samples met specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® SST¿ - AMBER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8257493
Report Number2618282-2019-00002
Device Sequence Number19194626
Product Code JKA
UDI-Device Identifier50382903659789
UDI-Public50382903659789
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Catalogue Number365978
Device Lot Number8207774
Initial Date Received by Manufacturer 01/01/2019
Supplement Date Received by Manufacturer01/01/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;